ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > TREATMENT & MANAGEMENT > Medications > Wellbutrin
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Wellbutrin (bupropion hcl)

Reply
 
Thread Tools Display Modes
  #1  
Old 11-07-16, 09:47 AM
NeedzHelp NeedzHelp is offline
Newbie
 

Join Date: Nov 2016
Location: Maryland
Posts: 2
Thanks: 0
Thanked 1 Time in 1 Post
NeedzHelp is on a distinguished road
Poor erections after wellbutrin.

I have just started on Wellbutrin (150mg XL) 7 days ago. I am 33 and I have moderate ADD and have been suffering from moderate depression/anxiety for quite some time. I also occasionally take Adderall and Hydrocodone as needed and I've been taking Trazodone to sleep every night (which works wonders for me). The only thing that has changed though is the addition of the Wellbutrin and Trazodone. I've taken Trazodone before and did not have this side effect so I'm pretty certain it is the Wellbutrin. I will also note that I've made other changes in my life around the same time when I realized I was depressed and needed a change in my life ("I'm talking to the man in the mirror, I'm asking him to make a change" - Michael Jackson). I've all but stopped drinking and smoking MJ, I was previously a daily smoker and a moderate drinker with semi-frequently binge drinking (hammer time). I don't think those attribute to the erection but figured I'd note it.

The last few days I've been able to get an erection but it doesn't last long before it weakens and then eventually goes limp. This in itself is depressing, and probably depressing my girl as well. Although we have a strong understanding between us, this will certainly hinder our relationship and sadden the both of us.

I have no intention of quitting just yet as I understand it takes a good while for this drug to cycle through the body and for my body to adjust to it. I will at least give it until my next doctor visit in a month; but can I expect this side effect to diminish with time or could this be a permanent issue? Has anyone had this experience only to have the effect fade after a period of use? I'm thinking it also could be a psychological issue while my brain adjusts to my new 'happiness'. I can say I am very impressed by the anti-depressive part of the drug... I already feel much better... better than I could have ever imagined I could feel (the difference is incredible!) and I am only a week in. This is likely also at least be partially attributed to the good nights rest I've been getting with Trazodone. I am much happier and many aspects of my life have changed for the better but I wouldn't be willing to give up my strong erections for the world.

I see this side effect as far worse than the depression I've been suffering.
Reply With Quote
The Following User Says Thank You to NeedzHelp For This Useful Post:
Alex9595 (12-01-16)
  #2  
Old 11-07-16, 12:00 PM
aeon's Avatar
aeon aeon is online now
ADDvanced Forum ADDvocate
 

Join Date: Apr 2006
Location: Twin Cities, Minnesota
Posts: 7,353
Thanks: 22,166
Thanked 12,621 Times in 5,597 Posts
aeon has a reputation beyond reputeaeon has a reputation beyond reputeaeon has a reputation beyond reputeaeon has a reputation beyond reputeaeon has a reputation beyond reputeaeon has a reputation beyond reputeaeon has a reputation beyond reputeaeon has a reputation beyond reputeaeon has a reputation beyond reputeaeon has a reputation beyond reputeaeon has a reputation beyond repute
Re: Poor erections after wellbutrin.

This is very unlikely to be the Wellbutrin/bupropion, inasmuch as it is not one of its side-effects, and indeed, not only is Wellbutrin/bupropion noted for its lack of sexual side-effects, it is often prescribed in concert with other antidepressants that do so as to counteract those effects.

Also, Wellbutrin is sometimes prescribed off-label for issues of diminished libido.

For sure, anxiety/depressed mood as a result of your situation is absolutely going to work against you.


Well-Wishes,
Ian
__________________
@>~,~~'~ Voici mon secret. Il est très simple: on ne voit bien qu'avec le cœur. L'essentiel est invisible pour les yeux.
Reply With Quote
  #3  
Old 11-07-16, 01:11 PM
NeedzHelp NeedzHelp is offline
Newbie
 

Join Date: Nov 2016
Location: Maryland
Posts: 2
Thanks: 0
Thanked 1 Time in 1 Post
NeedzHelp is on a distinguished road
Re: Poor erections after wellbutrin.

I'll admit that from time to time I've had issues being able to maintain strong erections for long periods of time I believe it likely due to stamina/loss of breath & inability to stay focused as my stamina declined... but never to this effect. In recent days it's gone downhill very quickly during what I typically consider very pleasurable activities. I've actually felt like I've largely lost sensitivity in the area, as if I literally cannot feel as nearly as much as I typically do.

I'd say it could possibly be due to the hydrocodone because I'm experiencing similar effects that I have in the past while using that (rapid lower body shaking during sexual activity and when I feel I'm nearing orgasm) but all of the sexual activity I've been engaged in recently has been in the morning just after waking and I'd assume that the effects of the small amounts of hydrocodone I've taken would have been long gone by this time. I'm going to try to go a few days entirely without the hydrocodone and see if perhaps that makes a difference.

But to what you've said... based on what I've read I believe you're absolutely correct that sexual side effects are very rare but I have read that it isn't unheard of. Perhaps (if not the hydrocodone) what I'm experiencing isn't actually a side effect of the WB but rather possibly due to one or a combination of the many rapid changes that are occurring in my life. I'm very worried, but since I'm going through some pretty dramatic life changes including the new prescriptions, perhaps all that is needed is time. *crosses fingers*
Reply With Quote
Sponsored Links
  #4  
Old 11-24-16, 06:58 PM
vagrant vagrant is offline
Jr Member
 

Join Date: Feb 2013
Location: New Zealand
Posts: 10
Thanks: 0
Thanked 4 Times in 4 Posts
vagrant is on a distinguished road
Re: Poor erections after wellbutrin.

I have no experience with bupropion but I have found that sometimes when a medication interferes with my libido that I can reverse the issue with a fair bit of exercise (running / cycling at high speed etc). Could be worth a try?
Reply With Quote
  #5  
Old 11-25-16, 12:04 PM
sarahsweets's Avatar
sarahsweets sarahsweets is offline
Mod-A-holic
 

Join Date: Mar 2011
Location: nj, usa
Posts: 25,061
Thanks: 5,553
Thanked 29,314 Times in 13,288 Posts
sarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond repute
Re: Poor erections after wellbutrin.

Is the hydrocodone for chronic pain or an injury?
__________________
President of the No F's given society.

I carried a watermelon?

I've always been one of a kind. It just hasnt always been positive.
Reply With Quote
  #6  
Old 12-01-16, 08:19 PM
Alex9595 Alex9595 is offline
Newbie
 

Join Date: Dec 2016
Location: Groningen, The Netherlands
Posts: 2
Thanks: 2
Thanked 0 Times in 0 Posts
Alex9595 is on a distinguished road
Re: Poor erections after wellbutrin.

That is EXACTLY what happened to me(only difference is that i am taking welbutrin 300mg. Been taking it for a month now, and cant get a full erection. Once it even got soft during sex!! I never had any problems in bed, was always fully erected when needed to. Also, i dont think about sex anymore. I almost thought i was finding out im gay(im 21) because now its even difficult for me to get an erection while watching porn(which was always a matter of seconds), but then i found your post and it all made sense to me. WB helps me A LOT with my depression and anxiety issues, but its not worth never having an erection again, especially in my prime student years.
Reply With Quote
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is On
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Wellbutrin for ADD? electric76 Adult Diagnosis & Treatment 6 11-13-12 02:06 AM
Wellbutrin seems better for me than Adderall apm825 Adderall 4 11-08-12 10:05 PM
Wellbutrin, OCD, and Generic SR (long post) Wintermute Wellbutrin 9 03-04-10 05:03 AM
OK to mix Wellbutrin and other med.? blueyemass1979 Wellbutrin 12 01-20-05 08:26 PM
Getting offf Wellbutrin and trying... cameron Wellbutrin 1 11-17-04 03:46 PM


All times are GMT -4. The time now is 06:13 PM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2017, Jelsoft Enterprises Ltd.
(c) 2003 - 2015 ADD Forums